Alert archive / Illinois / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 29, NWS Lincoln, IL

May 13, 20098 counties in Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at May 13, 2009, 11:27 PM CDT for 8 counties in Illinois. It was in force for 48 min. 10 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 13, 2009, 11:27 PM CDT (04:27 UTC)
Expired
May 14, 2009, 12:15 AM CDT
In force
48 min
Issued by
NWS Lincoln, IL
Area
Storm-based polygon

Counties Champaign County, IL, Christian County, IL, DeWitt County, IL, Douglas County, IL, Macon County, IL, Moultrie County, IL, Piatt County, IL, Shelby County, IL

The radar

The Lincoln radar (KILX), 66 km from the middle of the area, began a volume at 04:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 13, 11:35 PM CDTTSTM WND DMGMount Zion, ILTREE REPORTED BLOWN DOWN BY COUNTY SHERIFF.
May 13, 11:46 PM CDTTSTM WND GST 87Monticello, ILSWOP.
May 14, 12:04 AM CDTTSTM WND DMG2 W Pana, ILAT CR 2042 EAST AND 350 NORTH...BUILDING DAMAGE, BOAT AND TRAILER BLOWN OVER.
May 14, 12:04 AM CDTTORNADO4 W Pana, ILSTARTED 4W OF PANA...ENDED 3WNW OF PANA. TRACK WAS 60 YARDS WIDE...3/4 MILE LONG. BEGAN AT 1204 AM...ENDED 1205 AM. RATED EF1 WITH ESTIMATED 90 MPH WINDS. POLE BARN SEVERELY DAMAGED, MINOR DAMAGE TO BARN, DAMAGE TO ROOF OF HOUSE, TOPS OF TREES SHEARED OFF.
May 14, 12:05 AM CDTTSTM WND DMGTuscola, ILFROM COUNTY EMERGENCY MANAGER. HAM RADIO TOWER DOWN. SCATTERED WIND DAMAGE THROUGH TOWN. TREES DOWN. TRAFFIC LIGHTS DOWN ON ROUTE 36...2 MILES EAST OF TUSCOLA. ESTIMATED WINDS 70 MPH.
May 14, 12:10 AM CDTTSTM WND DMGTuscola, ILTREES AND POWER LINES DOWN IN EVERY TOWN IN COUNTY. POWER POLES DOWN IN AN AREA ALONG AND SOUTH OF ROUTE 36. DAMAGE TO GAS STATION AND 2 HARDWARE STORES. REPORTED BY COUNTY EMERGENCY MANAGER.
May 14, 12:12 AM CDTTORNADO2 S Tower Hill, ILSTARTED 2S OF TOWER HILL...ENDED 2SSE OF TOWER HILL. TRACK WAS 40 YARDS WIDE...1/2 MILE LONG. BEGAN AT 1212 AM...ENDED AT 1213 AM. RATED EF0 WITH ESTIMATED 80 MPH WINDS. SHED SEVERELY DAMAGED, FRONT PORCH OFF OF HOUSE, SHINGLES OFF OF ROOF, DAMAGE TO TREES.
May 14, 12:18 AM CDTTSTM WND DMG4 Wsw Shelbyville, ILDOWNBURST STARTED 4WSW OF SHELBYVILLE...ENDED WEST SIDE OF TOWN NEAR THE HOSPITAL. PATH WAS 1/2 MILE WIDE...3 MILES LONG. BEGAN AT 1218 AM...ENDED 1222 AM. NUMEROUS TREES DAMAGED, POWER POLES DOWN, ROOFS TORN OFF PORCHES.
May 14, 12:22 AM CDTTORNADO1 Sw Shelbyville, ILSTARTED 1SW OF SHELBYVILLE...ENDED 1/2SE OF SHELBYVILLE. TRACK WAS 50 YARDS WIDE...1 1/4 MILE LONG. BEGAN AT 1222 AM...ENDED 1224 AM. RATED EF0 WITH ESTIMATED 75 MPH WINDS. NUMEROUS TREES TORN OR UPROOTED, CAR PORT DESTROYED, PORCHES TORN AWAY FROM HOUSE, 2 SM
May 14, 12:23 AM CDTTORNADOShelbyville, ILTREES AND POWER LINES DOWN...DAMAGE TO PROPANE TANKS AMD GARAGE. REPORT FROM COUNTY SHERIFF AND CHANNEL 3 NEWSCASTER.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 13, 9:56 PM CDTSevere Thunderstorm WatchSPC6 hr
May 13, 10:51 PM CDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 4.5 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2009-05-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1574 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2009-05-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 350 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1574 J/kg
Mixed-layer CIN
-113 J/kg
Mixed-layer LCL
930 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
350 m²/s²
0-3 km storm-relative helicity
407 m²/s²
Significant tornado parameter
2.0
Supercell composite
8.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KILX 140427
SVRILX
ILC019-021-039-041-115-139-147-173-140515-
/O.NEW.KILX.SV.W.0029.090514T0427Z-090514T0515Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
1127 PM CDT WED MAY 13 2009

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CHRISTIAN COUNTY IN CENTRAL ILLINOIS...
  EASTERN DE WITT COUNTY IN CENTRAL ILLINOIS...
  MACON COUNTY IN CENTRAL ILLINOIS...
  MOULTRIE COUNTY IN CENTRAL ILLINOIS...
  PIATT COUNTY IN CENTRAL ILLINOIS...
  NORTHERN SHELBY COUNTY IN CENTRAL ILLINOIS...
  CHAMPAIGN COUNTY IN EAST CENTRAL ILLINOIS...
  NORTHWESTERN DOUGLAS COUNTY IN EAST CENTRAL ILLINOIS...

* UNTIL 1215 AM CDT.

* AT 1127 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM 2 MILES NORTHWEST OF FARMER
  CITY TO ARGENTA TO 5 MILES WEST OF MORRISONVILLE...OR ALONG A LINE
  EXTENDING FROM 17 MILES NORTH OF MONTICELLO TO 10 MILES NORTHEAST
  OF DECATUR TO 14 MILES SOUTHEAST OF VIRDEN...AND WAS MOVING EAST AT
  50 MPH.

* LOCATIONS IMPACTED INCLUDE...
  TAYLORVILLE...
  MACON...
  MOUNT ZION...
  MONTICELLO...
  MANSFIELD...
  LONG CREEK...
  CERRO GORDO...
  FISHER...

OTHER LOCATIONS IN THIS WARNING INCLUDE...ALLENVILLE...ARTHUR...
ASSUMPTION...ATWOOD...BEMENT...BETHANY...BLUE MOUND...CHAMPAIGN...
CLINTON...DALTON CITY...DE LAND...EDINBURG...FINDLAY...FORSYTH...
GIFFORD...HAMMOND...HARRISTOWN...KINCAID...LAKE OF THE WOODS...
LOVINGTON...MAHOMET...MAROA...MOUNT AUBURN...MOWEAQUA...NIANTIC...
OREANA...PANA...PESOTUM...PHILO...RANTOUL...SAVOY...SEYMOUR...
SHELBYVILLE...SIDNEY...ST. JOSEPH...STONINGTON...SULLIVAN...
THOMASBORO...TOLONO...TOWER HILL...TUSCOLA...URBANA...VILLA GROVE...
WAPELLA...WARRENSBURG...WELDON...WESTERVELT...WHITE HEATH AND
WINDSOR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3994 8796 3966 8848 3934 8847 3935 8954
      3955 8953 3991 8911 4027 8894 4028 8845
      4040 8844 4041 8794
TIME...MOT...LOC 0427Z 262DEG 44KT 4027 8865 3996 8879
          3940 8953

$$

HUETTL
3 follow-up statements
000 
WWUS53 KILX 140442
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
1142 PM CDT WED MAY 13 2009

ILC019-021-039-041-115-139-147-173-140515-
/O.CON.KILX.SV.W.0029.000000T0000Z-090514T0515Z/
SHELBY IL-MOULTRIE IL-CHRISTIAN IL-DOUGLAS IL-MACON IL-DE WITT IL-
PIATT IL-CHAMPAIGN IL-
1142 PM CDT WED MAY 13 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM CDT
FOR CHAMPAIGN...PIATT...EASTERN DE WITT...MACON...NORTHWESTERN
DOUGLAS...CHRISTIAN...MOULTRIE AND NORTHERN SHELBY COUNTIES...

AT 1142 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM FISHER TO BEMENT TO
MORRISONVILLE...MOVING EAST AT 50 MPH.

LOCATIONS NEAR THE PATH OF SEVERE THUNDERSTORMS INCLUDE...
VANDERVILLE...LAKE CITY...IVESDALE...DALTON CITY...SADORUS...
HAMMOND...CHAMPAIGN...ASSUMPTION...ROSAMOND AND WILLARD AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

&&

LAT...LON 3994 8796 3966 8848 3934 8847 3935 8954
      3955 8953 3991 8911 4027 8894 4028 8845
      4040 8844 4041 8794
TIME...MOT...LOC 0442Z 262DEG 44KT 4029 8841 3993 8857
          3937 8943

$$

HUETTL
000 
WWUS53 KILX 140456
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
1156 PM CDT WED MAY 13 2009

ILC039-140505-
/O.CAN.KILX.SV.W.0029.000000T0000Z-090514T0515Z/
DE WITT IL-
1156 PM CDT WED MAY 13 2009

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN DE WITT COUNTY IS
CANCELLED...

LAT...LON 3994 8796 3966 8848 3934 8847 3935 8954
      3955 8953 3991 8911 4003 8875 4028 8845
      4040 8844 4041 8794
TIME...MOT...LOC 0455Z 262DEG 44KT 4032 8817 3995 8837
          3968 8868 3939 8926

$$

ILC019-021-041-115-139-147-173-140515-
/O.CON.KILX.SV.W.0029.000000T0000Z-090514T0515Z/
SHELBY IL-MOULTRIE IL-CHRISTIAN IL-DOUGLAS IL-MACON IL-PIATT IL-
CHAMPAIGN IL-
1156 PM CDT WED MAY 13 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM CDT
FOR CHAMPAIGN...PIATT...MACON...NORTHWESTERN DOUGLAS...CHRISTIAN...
MOULTRIE AND NORTHERN SHELBY COUNTIES...

AT 1155 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 80 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM RANTOUL TO SADORUS TO 
LOVINGTON TO VANDERVILLE...MOVING EAST AT 50 MPH. AN 87 MPH WIND
GUST WAS MEASURED IN MONTICELLO IN CENTRAL PIATT COUNTY AT 1146 PM. 

LOCATIONS NEAR THE PATH OF SEVERE THUNDERSTORMS INCLUDE...ROSAMOND...
WILLARD AIRPORT...URBANA...TOLONO...FLATVILLE...PHILO...PESOTUM...
PANA...ST. JOSEPH AND SIDNEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

&&

LAT...LON 3994 8796 3966 8848 3934 8847 3935 8954
      3955 8953 3991 8911 4003 8875 4028 8845
      4040 8844 4041 8794
TIME...MOT...LOC 0455Z 262DEG 44KT 4032 8817 3995 8837
          3968 8868 3939 8926

$$

HUETTL
000 
WWUS53 KILX 140513
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
1213 AM CDT THU MAY 14 2009

ILC019-021-041-115-139-147-173-140522-
/O.EXP.KILX.SV.W.0029.000000T0000Z-090514T0515Z/
SHELBY IL-MOULTRIE IL-CHRISTIAN IL-DOUGLAS IL-MACON IL-PIATT IL-
CHAMPAIGN IL-
1213 AM CDT THU MAY 14 2009

...THE SEVERE THUNDERSTORM WARNING FOR CHAMPAIGN...PIATT...MACON...
NORTHWESTERN DOUGLAS...CHRISTIAN...MOULTRIE AND NORTHERN SHELBY
COUNTIES EXPIRES AT 1215 AM CDT...

THE SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1245 AM FOR 
SOUTHEASTERN CHRISTIAN...MOULTRIE...EXTREME SOUTHEASTERN PIATT...
NORTHERN SHELBY...SOUTHEASTERN CHAMPAIGN...COLES...CUMBERLAND...
DOUGLAS...EDGAR AND VERMILION COUNTIES. 

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA...HOWEVER SMALL HAIL...GUSTY WINDS AND HEAVY RAIN ARE STILL
POSSIBLE WITH THESE THUNDERSTORMS.

IN ADDITION...STRONG TO SEVERE THUNDERSTORMS MAY REDEVELOP...AND 
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 4 AM.

LAT...LON 3994 8796 3966 8848 3934 8847 3935 8954
      3955 8953 3991 8911 4003 8875 4028 8845
      4040 8844 4041 8794
TIME...MOT...LOC 0512Z 262DEG 44KT 4034 8790 3997 8810
          3971 8841 3942 8900

$$

HUETTL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 13, 8:54 PM CDT, 2 hours 33 minutes earlier.

Area forecast discussion, May 13, 8:54 PM CDT, 2 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
854 PM CDT WED MAY 13 2009

.DISCUSSION...
ISSUED 851 PM CDT WED MAY 13 2009
ONGOING CONVECTION PRODUCING A LINE OF STORMS AHEAD OF A SLOWLY
ADVANCING COLD FRONT. PLENTY OF PRECIP ALREADY TODAY...AND MORE ON
THE WAY. CONTINUING THE FLASH FLOOD WATCH THROUGH THE OVERNIGHT
HOURS. SEVERAL UPDATES ANTICIPATED TO UPDATE FOR SEVERE WEATHER
WATCH CANCELLATIONS AS THE WEATHER MOVES THROUGH. OTHER THAN
THAT... FORECAST IS ON TRACK.

HJS
&&

.AVIATION...
ISSUED 645 PM CDT WED MAY 13 2009

MAIN FORECAST ISSUE WILL BE THE TIMING OF THE LINE OF STORMS JUST
WEST OF THE MISSISSIPPI RIVER. ISOLATED SUPERCELLS LOCATED ALONG
THE LINE PRODUCING TORNADOES JUST EAST OF KIRKSVILLE EARLIER THIS
EVENING. LINE OF STORMS TIMED INTO OUR WRN TAF SITES BETWEEN 01Z
AND 03Z...AND TWDS 05 OR 06Z IN CMI. WL HAVE TO WATCH FOR THE
STORMS TO START TO BOW OUT/ACCELERATE WITH THE MAIN THREAT BEING
FROM STRAIGHT LINE WIND DAMAGE. HAVE INCLUDED VRB30G40KTS AT THE
TAF SITES AS THE GUST FRONT PUSHES ACRS THE AREA IN ADVANCE OF THE
MAIN LINE. OTHER THAN SOME TEMPO GROUPS WITH THE TSRA...WHICH WILL
INCLUDE SOME MVFR CIGS...WL CONTINUE TO HOLD ONTO VFR CONDITIONS
AT ALL SITES DURING THIS FCST PD. GUSTY SOUTH WINDS WL BECOME
SOUTHWEST JUST AHEAD OF THE FRONT AND THEN NORTHWEST AFTR MIDNIGHT
AS THE FRONT SHIFTS OFF TO OUR EAST.

SMITH
&&

.PREV DISCUSSION...
ISSUED 231 PM CDT WED MAY 13 2009

ACTIVE WEATHER AFFECTING CENTRAL AND SOUTHEAST ILLINOIS SO FAR
TODAY...WITH RAINFALL AMOUNTS OF 1.5 TO 3 INCHES FAIRLY
COMMON...PRIMARILY EAST OF I-55. RAIN WAS ASSOCIATED WITH A WARM
FRONT LIFTING NORTHWARD ACROSS THE AREA...AND HAD BECOME MORE
SCATTERED IN NATURE BY MID AFTERNOON. WELL DEFINED MCV MOVING
NORTHEAST FROM SOUTH CENTRAL MISSOURI...WITH THUNDERSTORMS
INCREASING IN THAT AREA.

MAIN FORECAST ISSUES ARE IN THE SHORT TERM...WITH SEVERE WEATHER
CHANCES TONIGHT AND AGAIN ON FRIDAY.

SHORT TERM...TONIGHT THROUGH SATURDAY...

MAIN SYNOPTIC COLD FRONT EXTENDED FROM NORTH CENTRAL MINNESOTA TO
THE OKLAHOMA PANHANDLE AT MID AFTERNOON. INSTABILITY INCREASING
ACROSS MISSOURI AND WESTERN ILLINOIS...IN THE WARM SECTOR AND
WHERE SOME BREAKS IN THE CLOUDS WERE LOCATED. LIFTED INDICES AT
18Z WERE APPROACHING -5 IN THE WESTERN CWA AND WERE EVEN LOWER IN
MISSOURI...WHILE CAPES WERE RISING INTO THE 4-DIGIT RANGE. 18Z
SOUNDING FROM LINCOLN STILL SHOWED A DECENT AMOUNT OF
CAPPING...BUT THIS SHOULD CONTINUE TO WEAKEN..WHICH IT HAS ALREADY
DONE FURTHER WEST. THUNDERSTORMS PROGGED TO CONTINUE INCREASING
INTO THE EVENING...WITH MODELS SHOWING THE FRONT NEAR I-55 AROUND
MIDNIGHT AND CLEARING THE SOUTHEAST CWA JUST AFTER SUNRISE.
POTENTIAL EXISTS FOR ANOTHER COUPLE OF INCHES OF RAIN...ESPECIALLY
ALONG THE I-70 CORRIDOR. DUE TO THIS AND THE EARLIER
RAINFALL...WILL ISSUE A FLOOD WATCH FOR AREAS EAST OF I-55 THROUGH
7 AM THURSDAY.

MODELS IN GOOD AGREEMENT WITH THE FRONT PUSHING TO AROUND THE OHIO
RIVER BY THURSDAY EVENING...WITH HIGH PRESSURE BUILDING ACROSS THE
MIDWEST. HOWEVER...FRONT EXPECTED TO RETREAT NORTHWARD TO AROUND
I-80 BY LATE FRIDAY AFTERNOON. THUNDER CHANCES TO INCREASE AGAIN
IN THE WARM SECTOR AND CONTINUE THROUGH THE NIGHT...AS ANOTHER
COLD FRONT SWEEPS ACROSS THE AREA.

LONG TERM...SUNDAY THROUGH WEDNESDAY...

NORTHWEST FLOW EXPECTED TO SET UP EARLY IN THE WEEK...WITH MAIN
STORM TRACK TO REMAIN NORTH OF THE FORECAST AREA. FORECAST WILL BE
DRY DURING THIS PERIOD.

GEELHART

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH UNTIL 7 AM CDT THURSDAY FOR ILZ038-042>046-051>057-
061>063-066>068-071>073.

&&
Hazardous weather outlook, May 13, 3:21 PM CDT, 8 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
321 PM CDT WED MAY 13 2009

ILZ027-036-040-041-047-049-050-142030-
CASS-FULTON-KNOX-MASON-MORGAN-SCHUYLER-SCOTT-
321 PM CDT WED MAY 13 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...TONIGHT

THUNDERSTORMS WILL DEVELOP AHEAD OF AN APPROACHING COLD FRONT
ACROSS THE ILLINOIS RIVER VALLEY THIS EVENING...THEN WILL
SPREAD EASTWARD TO THE I-55 CORRIDOR LATE THIS EVENING. ATMOSPHERIC
CONDITIONS WILL BE FAVORABLE TO SUPPORT ROTATING UPDRAFTS WITH THE
STORMS...ENHANCING THE THREAT FOR LARGE HAIL IN EXCESS OF
QUARTER-SIZED...WINDS GREATER THAN 60 MPH...AND A FEW TORNADOES.
IN ADDITION...LOCALLY HEAVY RAINFALL WILL BE LIKELY...AGGRAVATING
ONGOING FLOODING ISSUES IN THE AREA.

THE ILLINOIS RIVER WILL REMAIN IN FLOOD FOR THE NEXT SEVERAL
DAYS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ANOTHER WEATHER SYSTEM WILL BRING ADDITIONAL THUNDERSTORM CHANCES
INTO THE REGION FOR THURSDAY NIGHT THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE REQUIRED THIS AFTERNOON AND
EVENING...PRIMARILY FROM 4 PM TO 11 PM.

ILZ028>031-037-048-142030-
MARSHALL-MENARD-PEORIA-STARK-TAZEWELL-WOODFORD-
321 PM CDT WED MAY 13 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...TONIGHT

THUNDERSTORMS WILL DEVELOP AHEAD OF AN APPROACHING COLD FRONT
ACROSS THE ILLINOIS RIVER VALLEY THIS EVENING...THEN WILL
SPREAD EASTWARD TO THE I-55 CORRIDOR LATE THIS EVENING. ATMOSPHERIC
CONDITIONS WILL BE FAVORABLE TO SUPPORT ROTATING UPDRAFTS WITH THE
STORMS...ENHANCING THE THREAT FOR LARGE HAIL IN EXCESS OF
QUARTER-SIZED...WINDS GREATER THAN 60 MPH...AND A FEW TORNADOES.
IN ADDITION...LOCALLY HEAVY RAINFALL WILL BE LIKELY...AGGRAVATING
ONGOING FLOODING ISSUES IN THE AREA.

THE ILLINOIS RIVER WILL REMAIN IN FLOOD FOR THE NEXT SEVERAL
DAYS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ANOTHER WEATHER SYSTEM WILL BRING ADDITIONAL THUNDERSTORM CHANCES
INTO THE REGION FOR THURSDAY NIGHT THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE REQUIRED THIS AFTERNOON AND
EVENING...PRIMARILY FROM 4 PM TO 11 PM.

ILZ038-042>046-051>057-061-142030-
CHAMPAIGN-CHRISTIAN-COLES-DE WITT-DOUGLAS-EDGAR-LOGAN-MACON-
MCLEAN-MOULTRIE-PIATT-SANGAMON-SHELBY-VERMILION-
321 PM CDT WED MAY 13 2009

...FLOOD WATCH IN EFFECT THROUGH THURSDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS AND EAST CENTRAL ILLINOIS.

.DAY ONE...TONIGHT

THUNDERSTORMS WILL DEVELOP AHEAD OF AN APPROACHING COLD FRONT
ACROSS THE I-55 CORRIDOR THIS EVENING...THEN SPREAD EAST INTO
EASTERN ILLINOIS LATE THIS EVENING. ATMOSPHERIC CONDITIONS WILL BE
FAVORABLE TO SUPPORT ROTATING UPDRAFTS WITH THE STORMS...ENHANCING
THE THREAT FOR LARGE HAIL IN EXCESS OF QUARTER- SIZED...WINDS
GREATER THAN 60 MPH...AND A FEW TORNADOES. IN ADDITION...LOCALLY
HEAVY RAINFALL WILL BE LIKELY...AGGRAVATING ONGOING FLOODING
ISSUES IN THE AREA. THE STORMS WILL PUSH INTO EAST-CENTRAL
ILLINOIS BY LATER THIS EVENING.

THE ILLINOIS RIVER WILL REMAIN IN FLOOD FOR THE NEXT SEVERAL
DAYS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ANOTHER WEATHER SYSTEM WILL BRING ADDITIONAL THUNDERSTORM CHANCES
INTO THE REGION FOR THURSDAY NIGHT THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE REQUIRED THIS AFTERNOON AND
EVENING...PRIMARILY FROM 5 PM TO 12 AM.

ILZ062-063-066>068-071>073-142030-
CLARK-CLAY-CRAWFORD-CUMBERLAND-EFFINGHAM-JASPER-LAWRENCE-RICHLAND-
321 PM CDT WED MAY 13 2009

...FLOOD WATCH IN EFFECT THROUGH THURSDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...TONIGHT

OCCASIONAL THUNDERSTORMS WILL CONTINUE ACROSS SOUTHEAST ILLINOIS
THROUGH THE LATE AFTERNOON AND EVENING. SMALL HAIL AND LOCALLY HEAVY
RAINFALL WILL BE LIKELY WITH THE STORMS. ADDITIONAL STORMS WILL
DEVELOP AHEAD OF AN APPROACHING DISTURBANCE TO THE SOUTHWEST THIS
EVENING...WITH THE PRIMARY THREAT FROM THE STORMS BEING DAMAGING
WIND GUSTS IN EXCESS OF 60 MPH. LARGE HAIL IN EXCESS OF QUARTER-
SIZED AND ISOLATED TORNADOES WILL ALSO BE POSSIBLE. THE STORMS
WILL PUSH INTO INDIANA SHORTLY AFTER MIDNIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ANOTHER WEATHER SYSTEM WILL BRING ADDITIONAL THUNDERSTORM CHANCES
INTO THE REGION FOR THURSDAY NIGHT THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE REQUIRED THIS EVENING AFTER 5 PM.

25

In the hours before

Local storm report, May 13, 10:39 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1039 PM CDT WED MAY 13 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1032 PM     HAIL             MURRAYVILLE             39.58N 90.25W
05/13/2009  E1.00 INCH       MORGAN             IL   EMERGENCY MNGR

            1 INCH HAIL WITH 60 MPH WIND GUST.

&&

AJ
Local storm report, May 13, 10:41 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1041 PM CDT WED MAY 13 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1032 PM     TSTM WND GST     WOODSON                 39.63N 90.22W
05/13/2009  E75 MPH          MORGAN             IL   EMERGENCY MNGR

&&

AJ
Special weather statement, May 13, 10:48 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
1048 PM CDT WED MAY 13 2009

ILZ031-037-038-140445-
MCLEAN-TAZEWELL-WOODFORD-
1048 PM CDT WED MAY 13 2009

...SIGNIFICANT WEATHER ALERT FOR EASTERN TAZEWELL...NORTHERN MCLEAN
AND SOUTHEASTERN WOODFORD COUNTIES UNTIL 1145 PM CDT...

AT 1048 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR GOODFIELD...OR 7 MILES SOUTH OF EUREKA...
MOVING EAST AT 50 MPH.

PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
  CARLOCK...
  EL PASO...
  HUDSON...
  GRIDLEY...
  LEXINGTON...
  CHENOA...

OTHER LOCATIONS AFFECTED INCLUDE...CONGERVILLE...EVERGREEN LAKE...
KAPPA...LAKE BLOOMINGTON AND WESTON.

PEOPLE NEAR THESE LOCATIONS SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

LAT...LON 4075 8858 4062 8858 4051 8933 4069 8933
      4076 8893
TIME...MOT...LOC 0349Z 250DEG 44KT 4062 8924

AUTEN
Local storm report, May 13, 11:06 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1106 PM CDT WED MAY 13 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1055 PM     TSTM WND GST     ELKHART                 40.02N 89.48W
05/13/2009  E75 MPH          LOGAN              IL   EMERGENCY MNGR

            FROM COUNTY ESDA

&&

AJ
Local storm report, May 13, 11:24 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1124 PM CDT WED MAY 13 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1045 PM     TSTM WND DMG     SPRINGFIELD             39.78N 89.64W
05/13/2009                   SANGAMON           IL   TRAINED SPOTTER

            TREES AND POWER LINES DOWN IN SPRINGFIELD AT SEVERAL
            LOCATIONS. ID 9112.

&&

AJ
Local storm report, May 13, 11:27 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1127 PM CDT WED MAY 13 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1116 PM     TSTM WND DMG     CLINTON                 40.15N 88.96W
05/13/2009                   DE WITT            IL   TRAINED SPOTTER

            NUMEROUS 5 INCH TREE LIMBS DOWN. ESTIMATED WINDS OF 65
            MPH. ID 47.

&&

AJ

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 13, 8:15 PM CDTTornado WarningILXSchuyler45 min
May 13, 9:28 PM CDTSpecial Weather StatementILXPeoria47 min
May 13, 9:30 PM CDTSevere Thunderstorm WarningILXCass, Morgan, Scott45 min
May 13, 9:45 PM CDTSevere Thunderstorm WarningILXMarshall, Peoria, Stark, Woodford36 min
May 13, 9:52 PM CDTFlash Flood WarningILXSchuyler8 hr
May 13, 10:00 PM CDTFlash Flood WarningILXCass, Morgan, Scott8 hr
May 13, 10:11 PM CDTSevere Thunderstorm WarningILXCass, Menard, Morgan, Sangamon, Scott49 min
May 13, 10:25 PM CDTRiver Flood WarningILXLawrence11 days
May 13, 10:29 PM CDTFlash Flood WarningILXFulton8 hr
May 13, 10:41 PM CDTSevere Thunderstorm WarningILXChristian, DeWitt, Logan, Macon, Menard, Morgan and 1 more49 min
May 13, 10:48 PM CDTSpecial Weather StatementILXMcLean57 min
May 13, 10:55 PM CDTFlash Flood WarningILXChristian, Morgan, Sangamon6 hr
May 13, 11:07 PM CDTSevere Thunderstorm WarningILXDeWitt, Logan, McLean37 min
May 13, 11:12 PM CDTFlash Flood WarningILXMcLean, Woodford6 hr
May 13, 11:38 PM CDTSevere Thunderstorm WarningILXDeWitt, McLean, Piatt13 min
May 13, 11:56 PM CDTSevere Thunderstorm WarningILXChristian, Effingham, Shelby64 min
May 14, 12:00 AM CDTFlash Flood WarningILXMacon, Moultrie, Piatt6 hr
May 14, 12:07 AM CDTSevere Thunderstorm WarningILXChampaign, Christian, Coles, Cumberland, Douglas, Edgar and 4 more38 min
May 14, 12:19 AM CDTTornado WarningILXColes, Cumberland, Moultrie, Shelby56 min
May 14, 12:35 AM CDTTornado WarningILXColes, Douglas, Moultrie, Shelby38 min
May 14, 12:44 AM CDTSevere Thunderstorm WarningILXClark, Clay, Coles, Cumberland, Edgar, Effingham and 2 more61 min
May 14, 12:56 AM CDTFlash Flood WarningILXChampaign, Douglas, Edgar, Vermilion6 hr
May 14, 1:00 AM CDTFlash Flood WarningILXChristian, Clark, Coles, Cumberland, Douglas, Edgar and 2 more6 hr
May 14, 1:12 AM CDTSevere Thunderstorm WarningILXEdgar38 min
May 14, 1:18 AM CDTSevere Thunderstorm WarningILXClark, Clay, Crawford, Cumberland, Effingham, Jasper and 2 more57 min
May 14, 1:41 AM CDTFlash Flood WarningILXClark, Clay, Crawford, Cumberland, Effingham, Jasper and 2 more5 hr
May 14, 2:14 AM CDTSevere Thunderstorm WarningILXClay, Crawford, Jasper, Lawrence, Richland43 min
May 14, 7:36 AM CDTAreal Flood WarningILXChampaign, Christian, Clark, Clay, Coles, Crawford and 12 more5 hr
May 14, 12:24 PM CDTRiver Flood WarningILXFulton, Knox6 days
May 14, 3:02 PM CDTFlash Flood WatchILXCass, Champaign, Christian, Coles, DeWitt, Douglas and 21 more32 hr

Nearby

Severe Thunderstorm Warnings in Illinois, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.